Petition2Congress logo

Share:

Investigation into Lupron Side Effects (Leuprolide Acetate)

Messages Sent So Far
The purpose of this petition is to warn others regarding the drug Lupron (Leupolide Acetate) mfg. by Takeda/Abbott Pharmaceuticals in the hope that further long-term safety studies are done before it disables or kills more women. This drug was originally marketed to treat prostate cancer patients but now is widely used for the treatment of endometriosis, infertility, fibroids/ovarian cysts and even precocious puberty.

Many women are continuing to suffer the side effects long after taking their last dose even though their doctor and the pharmaceutical company states that the side effects should go away within 3-6 months. Side effects include but are not limited to: hot flashes, memory loss, tachycardia, hematura, hypotension, dizziness, insomnia, anxiety, depression, Vitamin D deficiency, constant gnawing bone/joint pain, osteoarthritis, osteopenia, osteoporosis, fibromyalgia, degenerative disc disease, autoimmune diseases, blood disorders, cancer and many others including death and yet not one long term study has been conducted.

It is devastating to us that we agreed to take an FDA approved drug under the care of our physician whom we trusted only to find ourselves sicker than you could imagine ---- in pain and unable to get the proper treatment or even believed that Lupron caused our problems.

We hereby request that an investigation be undertaken into the short term and long term effects of Lupron on women. We further request that all outcomes and results of such trials be released and published so that both patients and doctors alike may have the benefit of all the information regarding this drug.

Post Public Comments

4,947 Public Comments So Far

View More Comments:
15 hours ago
Someone from San Jose, CA writes:
Quotation mark icon
I took a 3 month dose of Lupron Depot at my Gynaecologist's advice. Her plan was to do a minimally invasive hysterectomy after a 6 month dose. She said that the Lupron will cause a temporary menopause and shrink the 9x10cm fibroid and a similarly sized irregular shaped adenomyosis. I have suffered with pain due to endometriosis for 14 years since my C-section. I thought so was finally going to get relief. I accepted to the plan and took a 3 month dose on Jan 23, 2017. Within 2 weeks of taking this injection, my right eye started swelling up and the eye started protruding out. The Ophthalmologist at Stanford Hospital has adopted delaying tactics and does not want to address the problem of diagnose it. It has been 1.5 months since my first consultation and yet no diagnosis. Nobody wants to acknowledge that this is a Lupron side effect. They tried to blame it on thyroid disease (Graves) but my TSH is normal. Now they're sending me to an Occuloplast surgeon, I'm skeptic about every step the medical professionals take. They act like lawyers than functioning as compassionate care givers whose ethics should be to cure patients. Instead they are in the business of CYA for themselves and for the big Pharma! I wish I had known Lupron would cause life time disability! Right now I'm worried about what happens after the three month dose wears off... will I ever be "normal" again, the way I was prior to Lupron?! Like someone else shared, I would take the pain due to endometriosis than the long term side effects of this deadly drug!
2 days ago
Deanna D. from Utica, NY signed.
3 days ago
Amy B. from Elko, NV writes:
Quotation mark icon
In 2002 I was give one shot a month for six months I had many surgeries and was only 23 the drug Lipton threw my body into menopause I went crazy depressed it ended with a full hysterectomy as soon as the Injections were over now I have osteoporosis bone degeneration and vitamin d defetioncy I have no idea if these problems are caused by Lipton just thought I would share my experience I'm now 39 and have a lot of problem
4 days ago
Someone from Bellevue, WA writes:
Quotation mark icon
I had problems at the time I was on this awful drug but hadn't been informed of the possible side effects so didn't attribute them to the medication. And I continue to suffer from those early effects (it's been over 3 years since I got my 2 injections), and 2 years ago I developed some additional things as well. I now wonder if I'll ever be back to my pre-Lupron level of health???
5 days ago
heather b. from Schenectady, NY signed.
5 days ago
Someone from Roseville, CA writes:
Quotation mark icon
This drug ruined my life.
5 days ago
Angela G. from Winchester, KY signed.
6 days ago
Stacy D. from Bolingbrook, IL writes:
Quotation mark icon
I've been suffering for over a year now with long lasting side effects. I was not told what this drug was and what it could really do to me. I won't stop until I find out exactly what this drug has done and can do to others.
1 week ago
jessica L. from Bay Shore, NY writes:
Quotation mark icon
I was on Lupron from oct 2014-mar 2015. I still ended up needing surgery to clean out the endometriosis afterwards. Regardless, it is now 2017 and i and still dealing with the side effects yet they are getting worse and ruining my life. I was a hair stylist since I was 16 (32 yrs old now). And can no longer do it. if I'm lucky if I can get out of bed my legs hurt so bad and are so weak. They give out for no reason and no doctor could tell me why except assume from the Lupron side effects. I lose feeling in my arms and legs. My hair is falling out so incredibly bad and that was the one this I had control of and loved. I had fun thick hair now I have half the amount and thinning almost baldish spots at the temples. I blackout.have mood swings so bad I either am crying screaming and yelling at someone for nothing giving an attitude and then going back to be happy. Have a hard time walking. Have severe fibromyalgia.i have joint nerve and muscle pain that is only treated by heavy pain killers. Horrible migraines that require another medicine. I was a healthy young dance teach , hair stylist, mommy who never missed a god damn thing at school for my daughter. Now I miss almost everything bc of the pain and I'm embarrassed and I hate that she's so upset. Went on this because I though I was doing something good for myself to have another child. I've since had an early on miscarriage, can barely get out of bed , cant work, had to give up driving , and our car because we couldn't afford it anymore, about to lose out apartment. It's amazing how you think your are doing something good for yourself and it ends up destroying you and your life and families. My poor daughter feels the brunt of it. mind my language but **** You Lupron! You took my life away. Best part I have to go get another laparoscopy every 2 years still. Hope the drug company enjoyed their $1500/shot that I had to beg my insurance company to cover and fight with my husband to let me go on. How more women are you going to let be highly depressed anxious and suicidal?
March 14, 2017
Catherine H. from Birdsboro, PA writes:
Quotation mark icon
Took Depot Lupron 20 years ago. For over a year. 2 different occasions. Still have joint pain, Depression, Migraines chipping teeth, etc We cannot let this continue. I am also a DES Baby.Wichita ramifications started at 12 yrs of age. Giving these hormones and giving kick backs to Doctors and not thinking what is in the best interest for the patient should be a crime that the Pharmaceutical Companies and Physicians should be held accountable.